3 Fat Chicks on a Diet Weight Loss Community

3 Fat Chicks on a Diet Weight Loss Community (https://www.3fatchicks.com/forum/)
-   Dieting with Obstacles (https://www.3fatchicks.com/forum/dieting-obstacles-14/)
-   -   You can still lose weight while taking Prednisone (https://www.3fatchicks.com/forum/dieting-obstacles/257870-you-can-still-lose-weight-while-taking-prednisone.html)

goal4agirl 04-28-2012 11:32 AM

You can still lose weight while taking Prednisone
 
I have Crohns disease and I had a really bad flare about 3 weeks ago. As usual my Dr. put me back on Prednisone (40mgs. daily) urggg!
I had been trying to get my motivation back at the time to lose weight- so I was bummed. I decided I would fight this hunger and not give into it. Anyone who has taken higher doses of the "dred pred" knows full well you could eat the corner off a barn while on this. So after 3 weeks now I weighed this morning and I lost 5 Lbs. in 3 weeks!!!
Now I gotta tell you I am thrilled! I personally believe my actual weight loss may be more than that but it is not showing up on the scale, I'll tell you why- Prednisone makes you retain water. I have noticed in my limbs they are sore touchy when I'm showering, so I know I have excess water there. Also my clothes are looser more so than a 5 Lb. loss.
What I have been doing is instead of eating 3 meals a day- I have had 6 small meals a day. I count calories. After 7:00 at night I don't eat anything else. (That is hard)
It can be done- Prednisone and weight loss. I feel strong this morning, like I took that hunger and beat it down- took control over it! I had to share, I know that there are several out there who also have to take this medication.
I am now doing the drop down dose. After my coloscopy next week (jeze) I get to come back off it...I hope :D http://www.freesmileys.org/smileys/smiley-happy093.gif

Thighs Be Gone 04-28-2012 12:12 PM

Good work! I had to take an injection of steroid on Monday and I puffed up like a balloon and had headaches all week. Feeling better today! Hope you are too and congrats on kicking foods ***.

kaplods 04-28-2012 02:14 PM

I've found that (for me, at least)that I can only sanely and comfortably lose weight on Prednisone if I'm eating low-carb. Low-carb not only decreasese my prednisone-fueled-"rabid"- hunger, it also reduces water retention (because low-carb diets do result in the body holding on to less water, because less water is needed to process a low-carb diet).

Prednisone hunger is my worst enemy. I feel like a caged, starved animal - so anything that can mitigate the hunger is a godsend. Only a diet high in fiber (bulk) and low in digestible carbs does that for me.

I can lose weight on a high-carb diet on prednisone, but it's of the white-knuckled, pure intense willpower variety. I have to cut calories much more drastically than on low-carb, and it takes absolutely every ounce of attention, will, and inner fortitude to stay on plan unless I'm drastically cutting carbs, drinking a lot of fluids, and eating lots and lots of nonstartchy veggies and other low-calorie, high bulk foods.

I have to "outsmart" the prednisone hunger.

Sum38 04-28-2012 02:20 PM

WOW, CONGRATS! You must have incredible willpower!!!! You go girl!

I gained 30 pounds on 60mg. I was so thirsty and hungry all the time. -- I had lupus tho, that attacked my joins and I was bed ridden for months and that really hindered my exercise and made me feel depressed. So I don't know if part of the prednisone weight gain was due to a depression of being un-mobile and eating for comfort.

Congrats to you!!

goal4agirl 04-28-2012 07:15 PM

Thank you!
Kaplods- I adore carbs!! This is such a problem with me. I'm like a kicking screaming child trying to avoid them. I agree with you- I am going to check out low carb "diets" I HATE the word diet- and really try this:
your quote: I'm drastically cutting carbs, drinking a lot of fluids, and eating lots and lots of nonstartchy veggies and other low-calorie, high bulk foods.
Thank you for the encouraging words sweet ladies! ;)



Tai 04-28-2012 09:57 PM

Great job! It's such a challenge not to gain on Prednisone.

I hope your flare up calms down soon and that your colonoscopy goes well!

goal4agirl 04-29-2012 11:06 AM

Quote:

Originally Posted by Tai (Post 4312054)
Great job! It's such a challenge not to gain on Prednisone.

I hope your flare up calms down soon and that your colonoscopy goes well!

Thank you! I do feel much better :D

goalhourglasss 05-02-2012 07:31 AM

HI goal4girl,

Good job , I am also sailing on same boat. for a month i didn't touch carbs and gluten foods. this helped me to loss 8 pounds in a month. past 3 weeks i am stuck at 133 or 134 scale . I am also having flare in my keens and wrists this is little obstacle in my exercise routine. but still keep dieting, keep motivating and reward your self.
more over keep smiling.
Good luck.

Tesia 04-22-2016 01:57 PM

20 mg daily for 2 years. I need help!
 
I have Ra and have been taking 20 mg daily for too long. I need a diet plan that will work! Any advice is appreciated!!

PituitaryDoneDied 03-25-2017 04:07 AM

Me Too!
 
Quote:

Originally Posted by Tesia (Post 5255396)
I have Ra and have been taking 20 mg daily for too long. I need a diet plan that will work! Any advice is appreciated!!

Tesia, I'm in the same boat. I started cortisol around 2 years ago along with thyroid meds, sex hormone supplements and HGH (human growth hormone) injections since my diagnosis. It's the steroids that give me the worst side effects. It's the weight gain, the moodiness, the exhaustion plus my Doctors still haven't cleared me for physical therapy even though I've fully recovered from back surgery (broke T7, they fixed it as an outpatient proceedure with something like Quickcrete) and complete recovery from broken heel - both happened within the same month a year and a half ago. Still no physical therapy!? I'm bedridden for the lack of it! And whilst bedridden, the steroids are blowing me up like a balloon. The first month I gained 40 lbs. I hardly eat as what for? I'm not even moving except for breathing. Have you had any success yet?

Langtree520 06-09-2017 05:02 PM

I can relate so well to every one of these posts. I have been on prednisone for 8 years now, the first 6 yrs on 60 mg, the last 2, on 40 mg. I have gained over 100 lbs. It has completely destroyed my self confidence and is the major contributer to my depression. Also, like others, the disease I have to take it for involves a lot of pain so it's virtually impossible to exercise. It just occurred to me to Google for any information out there about losing weight while taking it. Idk why I never thought to do that before, I just had it in my mind that it was an impossibility. So thanks everyone for your tips and also for reminding me that other people are going through the same thing. I can't tell you how good it felt to see that I'm not alone.


All times are GMT -4. The time now is 10:04 PM.



Search Engine Optimization by vBSEO 3.3.2